Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OMG I think its time for meds.
Aug 15, 2006

Hi doctors. Thank you for dedicating your time to ansewring many questions. I would like to say that I think that Dr. Francino is awsome !! Anyways back to the topic . Dr. I am a 24 year old gay male . I was diagnosed with HIV one year ago . When I first had my labs donr my T-cell count was 265 , Then 3 months later it was 450 with out medications. Dr. this last time my t-cell count was 187 . I am so scared to go on medications. I have heard nothing but horror stories about going on meds. I feel great and look great ( vein am I ...lol ) I was thinking of asking my doctor to give me 3 more months to see if I can raise my t-cell count . Do you thing this is a wise idea? Doctor I am very scared .I am scared of all side effects people talk about . Can you please shine some light on me . Thank you .

Response from Dr. Young

OMG, thanks for your post.

I think it's time again for our readers to post the good stories about their experiences with HAART, rather than just fill our pages with the "horror stories" that you're familiar with.

If the horror stories worry you, I'd balance them with the very real horror of AIDS complications, like life-threatening pneumonias, cancers, blindness, wasting disease and lipodystrophy-- all things whose risk dramatically increases with time as CD4 counts stay below 200. Vanity is also affected here.

If you were my patient, I'd spend time to expose you to the positive experiences that many hundreds of my patients have had on treatment; their return to life, work and health.

Please readers, share with OMG your stories.

Best, BY



Previous
That old diarhrea question again!
Next
New class coming soon.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement